Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 347, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 4, 2004, 4:11 PM EDT for Boyle County, Mercer County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 4, 2004, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Boyle County, KY, Mercer County, KY
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 042011
SVRLMK
KYC021-167-042100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT WED AUG 4 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYLE COUNTY IN EAST CENTRAL KENTUCKY
MERCER COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 500 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HARRODSBURG TO 18
MILES WEST OF HARRODSBURG MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARRODSBURG BY 430 PM EDT
DANVILLE BY 445 PM EDT
THIS IS A DANGEROUS LINE OF STORMS CAPABLE OF PRODUCING STRAIGHT
LINE WIND DAMAGE. REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN LOUISVILLE.
LAT...LON 3789 8499 3789 8500 3795 8493 3796 8481
3791 8484 3788 8478 3785 8478 3785 8474
3770 8477 3767 8471 3764 8471 3761 8474
3756 8504
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:15 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 4, 2:15 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT WED AUG 4 2004 ...SHORT TERM FORECAST (TONGT THROUGH SAT)... SCTD TSTMS HAVE DEVELOPED ON AN OUTFLOW BNDRY SLIDING SWD ACRS SRN INDIANA ATTM. NMRS OTHER OUTFLOW BNDRYS SEEN IN VIS SATELITE IMAGERY UPSTREAM. WUD EXPECT ADDITIONAL TSTMS TO DEVELOP OVR WRN PART OF THE BNDRY ACRS SW INDIANA/NWRN KY WHERE DEWPOINTS HAVE RISEN TO THE MID/UPPER 70S/SBCAPES OF 3500 TO 4000 J/KG. OUTFLOW BOUNDARIES WILL BE THE FOCI FOR THUNDERSTORM DEVELOPMENT THAT WILL AFFECT LMK FA THIS EVE AND OVRNGHT. THUS THE PRIME FOCUS WILL BE TIMING AND EXTENT OF SHOWERS/ THUNDERSTORMS AHEAD OF COLD FRONT DROPPING SOUTHEAST ACROSS FA TONIGHT/ EARLY THURSDAY. MODELS GENERALLY CONSISTENT AND HAVE BECOME MORE PROGRESSIVE THIS RUN. THUS WILL LIMIT TSTM CHC TO EARLY MRNG NRN FA THU AND MRNG IN THE SOUTH. PRIMARY THREAT AND TIMING FOR SVR WX APPEARS TO BE DAMAGING WINDS FROM LATE AFTERNOON TIL MIDNIGHT WITH INSTABILITY MAX AND INCREASING MAINLY LOW LVL SPEED SHEAR CONDUCIVE TO BOWING SEGMENTS. SVR STM WATCH LIKELY FOR THE NRN TWO THIRDS OF OUR FA FOR LATE AFTN/EVE. WILL CONT LIKELY POPS. THUNDERSTORMS WILL DECREASE FROM THE NORTH LATE TONIGHT AND EARLY THURSDAY WITH ACTIVITY DEPARTING OUR SERN MOST COUNTIES BY MIDDAY THURSDAY. HIGH PRESSURE WILL BUILD IN BRINGING MUCH COOLER AND DRIER AIR IN FOR THE REST OF THE WEEK AND INTO THE WEEKEND. .EXTENDED DISCUSSION (SATURDAY NIGHT THROUGH WEDNESDAY)... EXT MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE EXT PD. NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN AS THE TROF EAST/RIDGE WEST PATTERN PERSISTS ACROSS NOAM. MAIN WEATHER FEATURE IN THE EXTENDED PERIOD WILL BE AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SFC FRONTAL BOUNDARY. THIS BOUNDARY WILL SLIDE THROUGH LATE MON OR EARLY TUESDAY AND THEN CLEAR THE AREA BY WEDNESDAY. ONLY MINOR CHANGES WILL BE NEEDED TO ONGOING FCST. WILL RUN SMALL CHC POPS FOR MONDAY AFTERNOON THROUGH TUESDAY NIGHT AND DRY ON WEDNESDAY. WITH THE PERSISTENT TROF IN THE EAST...TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES BELOW NORMAL. THE 00Z OPERATIONAL MEX NUMBERS ARE TIGHTLY CLUSTERED WITH THE 00Z GFS ENSEMBLES...SO A BLEND WILL BE USED HERE. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && KIRKPATRICK/JARVIS
Hazardous weather outlook, Aug 4, 4:00 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED AUG 4 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 400 PM EDT (300 PM CDT) WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AS A STRONG COLD FRONT APPROACHES THE OUTLOOK AREA, THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE SEVERE...ESPECIALLY THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL OCCUR AS WELL AS SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTER A PERIOD OF BELOW NORMAL TEMPERATURES LATE THIS WEEK, SCATTERED THUNDERSTORMS ARE FORECAST TO RETURN TO THE AREA MONDAY THROUGH WEDNESDAY OF NEXT WEEK AS HEAT AND HUMIDITY VALUES RISE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING.
In the hours before
Local storm report, Aug 4, 3:42 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
08/04/2004 SHELBY KY LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
WAIDLEY/SZAPPANOSLocal storm report, Aug 4, 3:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
08/04/2004 HARDIN KY LAW ENFORCEMENT
LARGE TREE LIMB ACROSS ROAD IN ELIZABETHTOWN. TREE ALSO
DOWN IN SPRING MEADOW.
&&
WAIDLEY/SZAPPANOSLocal storm report, Aug 4, 4:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG STEPHENSBURG 37.63N 86.02W
08/04/2004 HARDIN KY BROADCAST MEDIA
HALF OF ROOF BLOWN OFF GROCERY STORE ONTO CARS IN PARKING
LOT. RELAYED FROM WAVE 3 METEOROLOGIST.
&&
WAIDLEY/SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:58 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Aug 4, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 29 min |
| Aug 4, 3:49 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion | 41 min |
| Aug 4, 3:52 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 28 min |
| Aug 4, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott | 37 min |
| Aug 4, 4:14 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 31 min |
| Aug 4, 4:45 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 40 min |
| Aug 4, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 32 min |
| Aug 4, 5:19 PM EDT | Severe Thunderstorm Warning | LMK | Green | 41 min |
| Aug 4, 5:40 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 35 min |
| Aug 4, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.